Indiana, 2002Flash Flood in Indiana, March 15 to 16, 2002
March 15 to 16, 2002 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 15, 1:40 PM CST, 9 hours 5 minutes earlier.
Area forecast discussion, Mar 15, 1:40 PM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CST FRI MAR 15 2002
SEMI-PERMANENT SW FLOW ALOFT TO KEEP THINGS HOPPING INTO EARLY NEXT
WEEK. THIS WILL KEEP THE GULF OPEN WITH COPIUS AMOUNTS OF MOISTURE
AVAILABLE. MAIN CHALLENGES WILL BE TIMING OF MULTIPLE SYSTEMS OVER
THE NEXT SEVEN DAYS.
SLOW MOVING COLD FRONT DRAPED FROM NE TO SW ACROSS THE CWA AT
MIDDAY. FORWARD PROGRESS TO REMAIN AT A CRAWL AS AN AREA OF LOW
PRESSURE DEVELOPS ON THE BOUNDARY OVER CENTRAL ARKANSAS. THE
AIRMASS BEHIND THE FRONT IS VERY SHALLOW (1000 FT). EXPECT ELEVATED
CONVECTION ACROSS THE CWA THIS EVENING AND OVERNIGHT AS AREA OF LOW
PRESSURE TRACKS NORTHEAST. LIS AGAIN NOT TOO IMPRESSIVE BUT
SHOWALTER INDICES DIPPING BELOW ZERO SO WILL KEEP RW/TRW WORDING AND
CATEGORICAL POPS. RW AND TRW TO LINGER OVER SE HALF OF CWA
SATURDAY MORNING...BUT EXPECT MOSTLY CLOUDY SKIES OVER ALL EXCEPT
THE NW SECTIONS WHERE CLOUDINESS SHOULD DECREASE. SATURDAY NIGHT THE
AFOREMENTIONED FRONT GETS LIFTED NORTHWARD IN RESPONSE TO THE NEXT
S/W IN LINE. THIS SHOULD PRODUCE THE SECOND ROUND OF RW/TRW WHICH
WILL LAST INTO SUNDAY MORNING. AFTER A BRIEF RESPITE...ON SUNDAY
NIGHT THE NEXT S/W WILL SKIRT ALONG THE SE HALF OF THE CWA COMBINED
WITH A STATIONARY FRONT E-W ACROSS CNTRL TN. THIS WILL PRODUCE ROUND
THREE OF PRECIP (RA). AT THE MOMENT MOST OF MONDAY ACTUALLY LOOKS
DRY BUT BY MONDAY NIGHT THE NEXT S/W WILL LIFT NE ACROSS THE REGION
WHICH SHOULD PRODUCE THE FOURTH ROUND OF PRECIP (RW/TRW). WITH THE
MAIN UPPER TROF PASSING ON TUESDAY...EXPECT FIFTH ROUND OF PRECIP
(RW/TRW). DEPENDING ON THE TRACK OF THESE SYSTEMS AND THE QPF THEY
GENERATE...WE COULD BE HAVING WATER PROBLEMS AROUND THE FIRST OF
NEXT WEEK. LOOKS LIKE WEDNESDAY AND THURSDAY WILL BE DRY BUT ON
FRIDAY ANOTHER S/W WILL INTERACT WITH A STATIONARY FRONT TO OUR
SOUTH TO PRODUCE ROUND NUMBER SIX (RA).
.PAH...NONE.
PACKETT
In the hours before
Special weather statement, Mar 15, 5:47 PM CST, 4 hours 58 minutes before
MOZ107>112-114-160400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CST FRI MAR 15 2002
...SEVERE THUNDERSTORM WATCH #29 IS IN EFFECT FOR PARTS OF
SOUTHEAST MISSOURI UNTIL 10 PM CST...
COUNTIES IN THE WATCH AREA INCLUDE...
CARTER...RIPLEY...BUTLER...STODDARD...SCOTT...NEW MADRID...AND
MISSISSIPPI.
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM. THE COMBINATION OF A
FRONTAL BOUNDARY...INSTABILITY...DEEP MOISTURE...AND AN APPROACHING
UPPER LEVEL DISTURBANCE IS PRODUCING SHOWERS AND THUNDERSTORMS. THE
STORMS ARE EXPECTED TO INCREASE IN INTENSITY AS THEY MOVE TO THE
NORTHEAST ACROSS THE WATCH AREA. DAMAGING WINDS ARE POSSIBLE WITH
THESE STORMS...BUT THE PRIMARY THREAT WILL BE LARGE HAIL.
SPOTTERS IN THE WATCH AREA SHOULD BE ACTIVATED AT THIS TIME.
MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR
ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS.
&&
JAP
Special weather statement, Mar 15, 6:50 PM CST, 3 hours 55 minutes before
MOZ086-087-100-109>111-160120-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
650 PM CST FRI MAR 15 2002
...STRONG THUNDERSTORMS IN SOUTHEAST MISSOURI...
AT 647 PM...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
OVER WAYNE...BOLLINGER...CAPE GIRARDEAU...BUTLER AND STODDARD
COUNTIES. ALL OF THEM ARE CAPABLE OF PRODUCING PEA SIZE HAIL. THE
STRONGEST STORMS WERE ALONG A LINE FROM DELTA...TO DUDLEY...TO
NEELYVILLE.
MOVEMENT WAS TO THE NORTHEAST AT 45 MPH.
THESE STORMS WILL AFFECT THE COMMUNITIES OF GORDONVILLE AND
BLOOMFIELD THROUGH 715 PM CST.
&&
PS
Local storm report, Mar 15, 8:05 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTERLocal storm report, Mar 15, 8:18 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTER
0808 PM DEXTER MO 1.75 INCH HAIL
03/15/02 STODDARD BETWEEN 806 AND 808 PM
QUARTER TO GOLF BALL SIE
HAIL FELL IN DEXTER.
REPORTED BY DEXTER PD.Local storm report, Mar 15, 8:18 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM DEXTER MO .75 INCH HAIL
03/15/02 STODDARD SHERIFF DEPARTMENT
REPORTED DIME SIZE
HAIL JUST SOUTHWEST OF
THE CITY OF DEXTER
0808 PM DEXTER MO 1.25 INCH HAIL
03/15/02 STODDARD BETWEEN 806 AND 808 PM
QUARTER TO GOLF BALL SIZE
HAIL FELL IN DEXTER.
REPORTED BY DEXTER PD.Special weather statement, Mar 15, 10:00 PM CST, 45 minutes before
MOZ107>112-114-160415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1000 PM CST FRI MAR 15 2002
...SEVERE THUNDERSTORM WATCH 29 EXPIRED AT 1000 PM CST...
CARTER...RIPLEY...BUTLER...STODDARD...SCOTT...NEW MADRID...AND
MISSISSIPPI COUNTIES ARE NO LONGER UNDER A SEVERE THUNDERSTORM WATCH.
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE POSSIBLE
INTO THE EARLY MORNING HOURS...BUT THE THREAT OF SEVERE WEATHER HAS
ENDED.
&&
DFS
Flash Flood, Pike
- When
- March 15, 10:45 PM CST to March 16, 2:00 AM CST
- Where
- Pike County, 2 mi E of Cato
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.399, -87.232 (the zone’s center; the record gives no point)
Route 56 was barricaded between Otwell and Cato due to flooding. A road in Winslow was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 15, 20021 death · 1 injured · 1 event
- Tornadoes and Hail in Mississippi, March 15 to 16, 2002$4.8 million · F1 · 12 events
- Heat in Georgia, March 15 to 21, 200297 events
- Hail and Damaging Wind in Kentucky, March 15, 2002$15,000 · 55 kt wind · 2 events
- Winter Storm in Michigan, March 15, 20029 events
- Lightning Strike in Tennessee, March 15, 20021 injured · 1 event
- Blizzard in Alaska, March 15 to 16, 20025 events
- Heavy Snow in Oregon, March 15 to 17, 20024 events
- Frost and Freeze in California, March 15, 20024 events
- Heavy Snow in Washington, March 15 to 17, 20023 events
- Blizzard and High Wind in Alaska, March 15, 200252 kt wind · 2 events
- Heavy Snow in Washington, March 15 to 17, 20022 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280251.